I'm sorry for double posting but since I posted this on another topic, ("Increased Penile size") Since I have not had any replies, I thought I'd better post this because my doc wants me to make a quick decision. He tells me that this would be a life long therapy of either injections or topical gel, to increase my testosterone levels. With all the possible side effects this Hormone can give me, I'm weighing the risks as opposed to the benefits. I already have a sexual desire,I just can't get an erection after15 months after a radical prostatectomy, plus being 55 and knowing that at this age the testosterone levels drop anyway..whats the use?
I saw my urologist on Monday and since my testosterone levels were low..C'mon most men 50 and up always has a normal decrease of this hormone anyway, and I'm 56.
The Hormone results were as follows-
Luteinz - 3.5 (normal range - ( 1 - 10.2) MIU/ML
Testosterone - 277 (normal range - ( 212 - 742) NG/DL
Estradiol - 64 (normal range - (5 - 50) PG/ML
Prolactin - 10 (normal range - (<25) NG/ML
The first thing he wants me to do is to inject myself with this anabolic steroid Testosterone once a week, Intramuscular,,,dang, that needle is a 22G, 1-1/2" needle! The nurse gave me the first shot in the office,now I have to do the rest. it;s been three days after this injection and my thigh still hurts like a mutha!
Has anyone been on this therapy? Has it worked at all? has anyone develped male balding or any other side effects? The Doc tells me it's supposed to increase my sex drive...what? I've always had a sex drive, before the surgery and even now, I just can't seem to get an erection. When I took that Cialis, about
1/2 hour into it, I looked at a Penthouse, but had the desire, but could not get anything.
Doc says that even with my Rad. Prostatectomy, It's possible I could still get the recurrence of the cancer.
I found researching this-
"Another possible side effect of testosterone replacement therapy and/or injections in men is enlargement of the prostrate glands. Hence, patients with prostrate cancer and breast cancer should take proper medical advice prior to taking such treatment injections. Some patients even report painful symptoms in the scrotum and associated areas."
"It has been observed that testosterone therapy can aggravate prostate cancer by stimulating the growth of cancerous cells. Sometimes excess testosterone can lead to the enlargement of the prostate gland. A prolonged use of testosterone is associated with liver damage, peliosis hepatitis (development of blood filled cystic spaces in the liver), cholestatic hepatitis (a condition, where bile secretion is obstructed) and liver cancer. Testosterone is also linked to a reduction in the excretory functions of the liver. Besides, it can have an adverse impact on the nervous system and thereby cause anxiety, depression and sleep apnea. "